Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 11, 2012, 3:24 PM CDT for Bienville Parish, Jackson Parish, Winn Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 3:24 PM CDT (20:24 UTC)
- Expired
- Jul 11, 2012, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bienville Parish, LA, Jackson Parish, LA, Winn Parish, LA
The radar
The Shreveport radar (KSHV), 111 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
092
WGUS54 KSHV 112024
FFWSHV
LAC013-049-127-112330-
/O.NEW.KSHV.FF.W.0027.120711T2024Z-120711T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
* UNTIL 630 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A THUNDERSTORM 8 MILES NORTHEAST OF
WINNFIELD...MOVING EAST AT 15 MPH. MORE HEAVY RAINFALL
WAS MOVING EAST INTO WINN PARISH FROM NORTHERN NATCHITOCHES
PARISH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIKES...CHATHAM AND EROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3198 9286 3244 9294 3244 9262 3248 9243
3190 9238 3180 9290
$$
031 follow-up statement
730
WGUS74 KSHV 112302
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 PM CDT WED JUL 11 2012
LAC013-049-127-112330-
/O.CON.KSHV.FF.W.0027.000000T0000Z-120711T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON LA-BIENVILLE LA-WINN LA-
602 PM CDT WED JUL 11 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
WINN...BIENVILLE AND JACKSON PARISHES...
AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT RAINFALL OVER PARTS OF JACKSON AND WINN PARISHES. RAIN HAS
ENDED FOR THE MOST PART ACROSS BIENVILLE PARISH. ALTHOUGH THE
RAINFALL HAS LET UP SOME...FLOODING COULD CONTINUE DUE TO SATURATED
SOILS...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JONESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
&&
LAT...LON 3198 9286 3244 9294 3244 9262 3248 9243
3190 9238 3180 9290
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 10:22 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 11, 10:22 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1022 AM CDT WED JUL 11 2012 .DISCUSSION... VERY LITTLE IN THE WAY OF CONVECTIVE COVERAGE ACROSS THE CWA THIS MORNING. 88D LOOPS AND SFC OBS INDICATE A WEAK CYCLONIC CIRCULATION/SFC LOW CENTERED NEAR MINDEN LA. THIS LOW IS ALSO OVER A WEAK STATIONARY FRONT. SCT SHWRS AND TSTMS HAVE STARTED TO DEVELOP BOTH NORTH AND SOUTH OF THE FRONT AND CONVECTIVE COVERAGE IS EXPECTED TO INCREASE AS THE DAY PROGRESSES. THIS GENERALLY FALLS IN LINE WITH PREVIOUS FCST THINKING. THUS...WILL LEAVE THE ZONES INTACT FOR THE REMAINDER OF THE DAY AND NO UPDATES ARE PLANNED AT THIS TIME. /09/ && .AVIATION... IFR/MVFR CEILINGS FORECAST TO LIFT THROUGH THE REMAINDER OF THE MORNING...BECOMING LOW VFR. CONVECTION EXPECTED TO INCREASE BY LATE MORNING/EARLY AFTERNOON ACROSS THE REGION. WILL MAINTAIN VCTS FOR THE AFFECTED TERMINALS...WITH AMENDMENTS TO HANDLE TEMPO THUNDER. CONVECTION TO PERSIST THROUGH THE EVENING FROM DEEP EAST TEXAS INTO NORTH CENTRAL LOUISIANA...WITH ADDITIONAL REDEVELOPMENT POSSIBLE OVERNIGHT. IFR/LIFR CEILINGS VISIBILITIES TO RETURN AFTER 12/03Z. EAST WINDS 5-8KTS TODAY BECOMING LIGHT AND VARIABLE AFTER 00Z. /05/ && .PREV DISCUSSION... /ISSUED 501 AM CDT WED JUL 11 2012/ DISCUSSION... WELL JUST A FEW LAST MINUTE CHANGES THIS MORNING IN LIGHT OF RECENT DEVELOPMENT ON OUR 88D RADAR. IN FACT...THE GROUND CLUTTER IS EVEN INDICATING A LOW LEVEL SPIN IN THE REFLECTIVITY OVER AND ALONG I-20 JUST TO THE NW OF SHV. COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY SHOULD BEST YESTERDAY/S EFFORT WITH LIKELY POPS AGAIN FOR MUCH OF THE AREA...AND STILL HEAVY WORDING FOR THE AFTERNOON AND EVENING HOURS WITH HIGHER THAN AVERAGE PWATS. THE COLD FRONT IS VERY WEAK IN THE SURFACE WIND FIELD ALL TO OUR NORTH AND IS LIGHT...BUT GENERALLY NORTHERLY. SURFACE DEW POINTS ARE STILL RICH OVER MUCH OF OK/AR WITH THE DRIER UPPER 50S TO MID 60S LAGGING WELL BEHIND THE FRONT. HPC ANALYSIS HAS THE FRONT SITUATED OVER THE CWA ALONG AND SOUTH OF I-30. ALOFT...THERE IS A LOW LEVEL SPIN SHOWING UP WELL ON OUR 88D VAD WIND PROFILER AS WELL. THE WATER VAPOR SHOWS A DECENT VORT OVER KN/N OK ATTENDANT TO THE LONG WAVE AXIS EXTENDING INTO THE MIDWEST AND FAR NE U.S. THE 850 TROUGH IS OVER HEAD AND THETA E AXIS LIES EVEN FARTHER NORTH FOR WHAT THATS WORTH. AND WHATS LEFT OF THE UPPER RIDGE IS REALLY GETTING SHUNTED BACK TO THE WEST AT THIS TIME AND WILL BE SEVERAL DAYS IN GETTING BACK TO ITS PREVIOUS STRENGTH. WE WILL LIKELY SEE A DRIER TREND IN THE WAKE OF THE UPPER VORT APPROACHING...BUT STILL CHANCE POPS WILL LINGER MAINLY OVER THE SOUTH AND EAST FOR DAYS. GUIDANCE IS STILL A BIT INDECISIVE ON POPS FOR THE COMING DAYS AND WHILE HPC HAS SOME PRETTY WET STUFF IN STORE TODAY...THEY LIKEWISE TREND DRIER AS THE COLD FRONT WORKS INTO OUR NORTHERN AREAS. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 89 72 90 72 91 / 60 40 30 20 20 MLU 87 72 87 70 90 / 60 60 40 30 30 DEQ 90 70 92 69 92 / 30 20 10 10 20 TXK 89 70 90 71 90 / 40 30 20 20 20 ELD 87 71 90 69 90 / 60 50 30 20 20 TYR 89 73 91 72 90 / 50 30 20 20 20 GGG 90 72 91 71 90 / 50 40 30 20 20 LFK 87 73 89 72 91 / 60 40 40 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/05
Hazardous weather outlook, Jul 11, 11:59 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 AM CDT WED JUL 11 2012 ARZ071>073-LAZ001>006-010>014-017>022-TXZ125-126-136>138-149>153- 165>167-121100- LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1159 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED GENERALLY ALONG AND SOUTH AND EAST OF A LINE FROM TYLER TEXAS TO EL DORADO ARKANSAS TODAY AND TONIGHT AS A WEAK COLD FRONT SETTLES INTO THE AREA. THE ATMOSPHERE REMAINS RICH WITH TROPICAL MOISTURE AND STORMS WILL BE SLOW MOVING...WHICH COULD LEAD TO LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. IN ADDITION...DAMAGING WINDS MAY ACCOMPANY THE STRONGER STORMS OR ESPECIALLY ANY ORGANIZED SEGMENTS OF THUNDERSTORMS...WHICH COULD RESULT IN TREE AND POWER LINE DAMAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE WEAK COLD FRONT WILL BECOME STATIONARY ACROSS EAST TEXAS...NORTH CENTRAL LOUISIANA AND SOUTHERN ARKANSAS. THIS FRONT WILL SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT OVER THE NEXT SEVERAL DAYS. A FEW OF THE STRONGER THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY POSSIBLE DAMAGING WIND GUSTS...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-121100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- 1159 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND NORTH OF THE I-30 CORRIDOR TODAY AND TONIGHT. DAMAGING WINDS WILL BE POSSIBLE IN ANY STRONG THUNDERSTORMS OR ANY ORGANIZED SEGMENTS OF THUNDERSTORM ACTIVITY...WHICH COULD RESULT IN TREE AND POWER LINE DAMAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE WEAK COLD FRONT WILL MOVE TO THE SOUTH OF I-30 AND BECOME STATIONARY. ADDITIONAL DEVELOPMENT NORTH OF THE FRONT WILL BE ISOLATED COVERAGE WISE...BUT ANY STORMS THAT MANAGE TO DEVELOP NORTH OF THE FRONT COULD PRODUCE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY POSSIBLE DAMAGING WIND GUSTS...ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. 09
In the hours before
Special weather statement, Jul 11, 10:40 AM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CDT WED JUL 11 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-120300- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...IDABEL...CLARKSVILLE...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL 1040 AM CDT WED JUL 11 2012 ...LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE ACROSS THE FOUR STATE REGION THROUGH LATE THURSDAY EVENING... A WEAK STATIONARY FRONT ACROSS THE REGION...AN UNSTABLE AIRMASS...AND A SERIES OF UPPER LEVEL DISTURBANCES WILL LEAD TO SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS MUCH OF THE FOUR STATE REGION MAINLY DURING THE AFTERNOON HOURS TODAY AND THURSDAY. A RICH TROPICAL AIRMASS WILL HELP CREATE EFFICIENT RAIN PRODUCING STORMS. WEAK STEERING FLOW ALOFT WILL LEAD TO SLOW MOVEMENT OF THE STORMS AND POSSIBLY LONG DURATION HEAVY RAIN EVENTS. THE OVERALL COVERAGE OF THUNDERSTORM ACTIVITY WILL COVER A WIDE AREA...HOWEVER INDIVIDUAL STORM CELLS WILL PROBABLY BE SMALL AND WILL NOT AFFECT LARGE AREAS. COMBINED...THESE FACTORS WILL PROVIDE A THREAT FOR LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF 3 INCHES IN THE STRONGEST STORMS. THIS WILL ALSO LEAD TO A THREAT FOR LOCALIZED FLOODING ESPECIALLY IN LOW LYING AREAS OR POOR DRAINAGE AREAS. ISOLATED LOCATIONS HAVE ALREADY RECEIVED VERY HEAVY RAINFALL AMOUNTS OVER THE LAST 48 HOURS. SATURATED SOIL CONDITIONS MAY MAKE THESE LOCATIONS PARTICULARLY VULNERABLE TO MORE EXCESSIVE RAIN. THE THUNDERSTORM AND HEAVY RAIN THREAT IS GREATEST SOUTH AND EAST OF A LINE FROM TYLER TEXAS TO EL DORADO ARKANSAS. IF FLOODING CONDITIONS DEVELOP...SEEK HIGHER GROUND AND DO NOT DRIVE INTO FLOODED AREAS. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR FURTHER UPDATES. YOU CAN ALSO FOLLOW THE NATIONAL WEATHER SERVICE IN SHREVEPORT ON FACEBOOK...TWITTER...AND ON THE WEB. 09
Local storm report, Jul 11, 12:16 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD BOSSIER CITY 32.52N 93.66W
07/10/2012 BOSSIER LA NWS EMPLOYEE
OLD MINDEN ROAD NORTH OF INTERSTATE 20 CLOSED DUE TO HIGH
WATER. SEVERAL CARS STALLED OUT IN THE HIGH WATER.
&&
04Local storm report, Jul 11, 1:34 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD MANSFIELD 32.03N 93.70W
07/09/2012 DE SOTO LA LAW ENFORCEMENT
FLOOD WATERS IN HOSPITAL REQUIRING MOVING OF SOME
PATIENTS TO OTHER PARTS OF THE HOSPITAL. WATER WAS ABOUT
6 INCHES DEEP IN SOME ROOMS.
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:12 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 63 min |
| Jul 11, 11:29 AM CDT | Areal Flood Advisory | SHV | Bienville, Claiborne, Webster | 2 hr |
| Jul 11, 2:13 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, Claiborne, Union, Webster | 4 hr |
| Jul 11, 4:35 PM CDT | Flash Flood Warning | SHV | Bienville, Natchitoches, Red River, Winn | 3 hr |
| Jul 11, 4:49 PM CDT | Flash Flood Warning | SHV | Jackson, Ouachita | 3 hr |
| Jul 11, 6:31 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 119 min |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.